Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 312, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Oct 2, 2004, 10:00 AM CDT for Bastrop County, Caldwell County, Lee County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 2, 2004, 10:00 AM CDT (15:00 UTC)
- Expired
- Oct 2, 2004, 1:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Bastrop County, TX, Caldwell County, TX, Lee County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 3.0 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3045 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 021505
FFWSAT
TXC021-055-287-021800-
/X.NEW.KEWX.FF.W.0013.041002T1500Z-041002T1800Z/
/0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1000 AM CDT SAT OCT 2 2004
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
LEE
BASTROP
CALDWELL
* UNTIL 100 PM CDT
* AT 955 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
THE FLASH FLOODING THREAT FOR LEE COUNTY IS ESPECIALLY SERIOUS AS
RADAR ESTIMATES SUGGEST 8 INCHES HAS FALLEN OVER AN AREA BETWEEN
GIDDINGS AND DIME BOX. OTHER ESTIMATES INDICATE WIDESPREAD 2 TO 3
INCH AMOUNTS ACROSS THE REST OF LEE AS WELL AS BASTROP AND CALDWELL
COUNTIES.
RADAR TRENDS INDICATE ANOTHER 1 TO 2 INCHES OF RAIN IS POSSIBLE
THROUGH NOON AS STORMS CONTINUE TO REDEVELOP OVER THE WARNED AREA.
FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE
OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND
- DONT DROWN.
LAT...LON 3036 9732 2984 9787 2968 9768 3002 9715
3029 9676 3053 9700
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 2, 4:24 AM CDT, 5 hours 36 minutes earlier.
Area forecast discussion, Oct 2, 4:24 AM CDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 422 AM CDT SAT OCT 2 2004 .UPDATE... QUICK UPDATE TO INCREASE POPS TO 70 PERCENT FOR SOME OF OUR E-SE COUNTIES AND ADD LOCALLY HEAVY RAINFALL MENTION. ALSO INCREASED QPF FOR THIS MORNING. && .PREV DISCUSSION... APPROACHING COLD FRONT CURRENTLY ORIENTED ALONG A LINE FROM DALLAS TO BROWNWOOD TO FORT STOCKTON. CONVECTION BEING FORCED BY THE FRONT AND ALONG OUTFLOW BOUNDARIES AHEAD OF THE FRONT FROM EARLIER THUNDERSTORMS. SOME PULSE-TYPE SEVERE OVERNIGHT IN CENTRAL TX...BUT MAIN THREAT FROM THESE STORMS IS LOCALLY HEAVY RAINFALL. RAIN CHANCES WILL BE HIGHEST THIS MORNING ACROSS THE NE THIRD OF CWA EWX AND WILL SHIFT SOUTH WITH THE FRONT TODAY. TEMPS WILL GENERALLY BE 5 DEGREES BELOW NORMAL BEHIND THE FRONT TONIGHT THROUGH MONDAY. LOW-TO-NO POPS TONIGHT THROUGH MONDAY NIGHT WITH A RIDGE ALOFT AND HIGH PRESSURE AT THE SURFACE. THE UPPER PATTERN IS FORECAST TO UNDERGO CHANGES LATE MONDAY INTO TUESDAY...WITH THE UPPER RIDGE OVER SOUTH TX AND THE GULF BREAKING- DOWN AND AN UPPER TROUGH DEEPENING AND APPROACHING SLOWLY FROM THE WEST. AT THE SAME TIME...A SURGE OF TROPICAL MOISTURE IS EXPECTED TO MOVE NORTH INTO TX. BOTH THE ECMWF AND GFS SOLUTIONS SHOW THIS PATTERN EVOLVING AROUND MID-WEEK AND HAVE SHOWN GOOD RUN-TO-RUN CONSISTENCY. ASSUMING THESE MODELS VERIFY...WE MAY BE HEADED INTO A HEAVY RAIN EVENT MID TO LATE NEXT WEEK. AT THIS TIME...WILL INCREASE POPS TO 30 PERCENT AND MENTION A CHANCE FOR THUNDERSTORMS FROM TUESDAY THROUGH FRIDAY. CURRENT THINKING IS THAT POPS FOR MID TO LATE NEXT WEEK WILL SLOWLY TREND UP WITH EACH MODEL CYCLE AS CONFIDENCE INCREASES FROM MORE MODEL RUN CONSISTENCY. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 11/03
Hazardous weather outlook, Oct 2, 5:49 AM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 549 AM CDT SAT OCT 2 2004 TXZ171>173-183>194-202>209-217>225-228-031100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 549 AM CDT SAT OCT 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A WEAK COLD FRONT ARE EXPECTED ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY THIS MORNING...TAPERING OFF IN THE NORTH THIS AFTERNOON. RAINFALL RATES OF GENERALLY OF THREE QUARTERS TO 2 INCHES PER HOUR MAY PRODUCE SOME LOCAL FLASH FLOODING. HOWEVER...FLOODING WILL BE TOO SPOTTY TO WARRANT A FLASH FLOOD WATCH. SOME OF THE THUNDERSTORMS WILL GENERATE HIGH RATES OF LIGHTNING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Oct 2, 7:35 AM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
735 AM CDT SAT OCT 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0731 AM FLASH FLOOD NEW BRAUNFELS 29.70N 98.12W
10/02/2004 COMAL TX LAW ENFORCEMENT
WATER OVER ROADS...FM 2673...FM 3009 AT HWY 46...I-35 S
NEAR HWY 46...HWY 46 NEAR MITCHELL RD.
&&
CALocal storm report, Oct 2, 7:51 AM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
751 AM CDT SAT OCT 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0731 AM FLASH FLOOD GIDDINGS 30.18N 96.93W
10/02/2004 LEE TX LAW ENFORCEMENT
WATER OVER FM 141.
&&
CALocal storm report, Oct 2, 8:02 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
802 AM CDT SAT OCT 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0759 AM FLASH FLOOD AUSTIN 30.31N 97.75W
10/02/2004 TRAVIS TX BROADCAST MEDIA
EAST LANE OF I-35 EAST FRONTAGE RD AT THE 2900 BLK UNDER
WATER.
&&
CALocal storm report, Oct 2, 8:04 AM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
804 AM CDT SAT OCT 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0531 AM FLASH FLOOD AUSTIN 30.31N 97.75W
10/02/2004 TRAVIS TX BROADCAST MEDIA
EAST LANE OF I-35 EAST FRONTAGE RD AT THE 2900 BLK UNDER
WATER.
0731 AM FLASH FLOOD NEW BRAUNFELS 29.70N 98.12W
10/02/2004 COMAL TX LAW ENFORCEMENT
WATER OVER ROADS...FM 2673...FM 3009 AT HWY 46...I-35 S
NEAR HWY 46...HWY 46 NEAR MITCHELL RD.
0731 AM FLASH FLOOD GIDDINGS 30.18N 96.93W
10/02/2004 LEE TX LAW ENFORCEMENT
WATER OVER FM 141.
&&
CAThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 8:47 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 58 min |
| Oct 2, 12:40 AM CDT | Severe Thunderstorm Warning | EWX | Williamson | 65 min |
| Oct 2, 4:27 AM CDT | Flash Flood Warning | EWX | Hays, Travis | 3 hr |
| Oct 2, 6:09 AM CDT | Flash Flood Warning | EWX | Comal | 3 hr |
| Oct 2, 7:21 AM CDT | Flash Flood Warning | EWX | Lee | 3 hr |
| Oct 2, 8:20 AM CDT | Flash Flood Warning | EWX | Bexar, Guadalupe | 3 hr |
| Oct 2, 8:28 AM CDT | Flash Flood Warning | EWX | DeWitt, Fayette, Gonzales, Lavaca, Wilson | 3 hr |
| Oct 2, 8:37 AM CDT | Flash Flood Warning | EWX | Kendall | 3 hr |
| Oct 2, 8:51 AM CDT | Flash Flood Warning | EWX | Medina | 3 hr |
| Oct 2, 9:04 AM CDT | Flash Flood Warning | EWX | Comal | 116 min |
| Oct 2, 9:14 AM CDT | Flash Flood Warning | EWX | Blanco | 3 hr |
| Oct 2, 9:26 AM CDT | Flash Flood Warning | EWX | Hays | 3 hr |
| Oct 2, 9:38 AM CDT | Flash Flood Warning | EWX | Atascosa, Karnes | 3 hr |
| Oct 2, 10:06 AM CDT | Flash Flood Warning | EWX | Travis | 3 hr |
| Oct 2, 10:24 AM CDT | Severe Thunderstorm Warning | EWX | Blanco | 51 min |
| Oct 2, 10:51 AM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe | 3 hr |
| Oct 2, 11:23 AM CDT | Flash Flood Warning | EWX | DeWitt, Fayette, Gonzales, Lavaca, Wilson | 3 hr |
| Oct 2, 12:29 PM CDT | Flash Flood Warning | EWX | Karnes | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.